For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

Feedback about Taste

This forum is for discussing changes in your sense of taste and smell. If you have a solution to bad breath or medicine mouth, please help others by sharing it. Any comments related to the sense of taste or smell are welcome.

Taste buds Changed
Date: 6/7/2014
Did Oxycotin "APO 80's"lots but have quit now and taste buds Changed making everything taste not very good. I did minor research and these can cause that. So my question is will they change back to normal? Dr says it's season change caused it but I didn't tell him about the Oxytocin.

AskDocWeb: If taste buds are damaged, new taste buds start appearing almost immediately. Whether damaged or not, all of the approximately 10,000 taste buds in your mouth will have been replaced within two weeks. Of course if the change in taste is not related to the taste buds, that is an unknown.

Question about taste
Date: 9/30/2014
I've been on Wellbutrin for about 2 1/2 years and Metformin for the past 18 months. When l made a favorite family recipe (pork chops cooked in a tomato sauce with rice mixed in the sauce before serving) last night and it tasted AWFULL to me, however the mixed vegetables were just fine. I've made this recipe often (at least once a month) and never had this happen before. My husband and son both said it tasted as good as always. This morning my bacon and hash browns tasted normal to me. Is that normal for only 1 thing in a meal to taste off?

AskDocWeb: Well, it is not all that unusual. Did you identify which specific ingredient tasted off? And did it continue to taste off the next day?

Date: 11/14/2014
I take ibersartan 150 and have had a bad metallic taste. I hate meds ,is there anything that can replace it?

AskDocWeb: In most cases other medications may be available but whether or not they can be used depends on your medical history and current condition. Please consult with your local healthcare provider for an alternative.

Does this side effect go away?
Date: 1/2/2015
I have been taking Advair for 1 month. My sense of taste is terrible. Nothing has much taste. Very difficult to cook since I don't know how something tastes. Does this side effect go away or is this just something I have to deal with. Not happy! Eating has become a waste of time.

AskDocWeb: In some cases, this may go away on its own but in others, it will not. It is important to be evaluated by your doctor so that the known causes can be ruled out. Usually the taste changes are temporary and go away when you discontinue the medication.

Loss of sense of taste
Date: 1/3/2015
I was recently started on carvediol (generic coreg), potassium chloride, effient and irbesartan (generic avapro) and have almost lost my sense of taste. Do you know enough about these meds to know which one is the most likely culprit?

AskDocWeb: Sorry Ce, none of those are on our list. It is important to know that there are other possible causes and to be evaluated by your doctor so that the known causes can be ruled out.

Smelling cigarette smoke
Date: 4/21/2015
I seem to have a heightened sense of smell since taking Zyrtec. I keep smelling cigarette smoke (to which I am allergic). Others around me do not smell it (except for someone else taking Zyrtec). Am also more sensitive to car exhaust fumes. Should I switch to another allergy medicine? I used to take Sudafed when I was a child.

AskDocWeb: Questions about whether or not to change your treatment need to be discussed with your personal healthcare provider.

Problem with smell and taste
Date: 4/28/2015
I was prescribed Doxycycline for 10 days for sinus infection plus prednisone for 5 days. It's been a month and I still can't taste or smell very well. I've never had any problems before with losing smell or taste. Everyone says it's the antiobiotic that caused this. Will my taste and smell come back fully?

AskDocWeb: In most cases it is reversible once the causative medication is discontinued. Drug induced loss of smell is not permanent unless the olfactory nerve is destroyed such as from brain injury, tumor or chronic rhinitis.

Date: 5/11/2015
From Xanax can u lose your taste forever?

AskDocWeb: Although listed as one of the "less common" side effects, Xanax is known to sometimes cause a change in taste, bad, unusual or unpleasant after taste. Changes in the sense of taste have been reported in less than 1% of patients taking Xanax. Unfortunately this side effect can be temporary or permanent. If it persists, you may want to have this checked by your doctor or ENT for proper evaluation.

Trying to wean myself off
Date: 7/5/2015
Why don't you mention Nexium and all PPI's that cause Anosmia? Thanks to doctors prescribing me Dexilant and Nexium, I now can't smell anything! No doctors ever warned me of this side effect, and in actuality, the PPI's cause endless damage to people while Big Pharma gets richer off of our demise. Have you ever tried to stop taking PPI's cold turkey? They don't warn you about that, either... Now I am trying to wean myself off of this horrible excuse for a drug, and it's awful.

AskDocWeb: Welcome Tina! Nexium is on our list. Please consider adding your report to the FDA website.

Which of these doesn't increase tinnitus?
Date: 7/6/2015
Can Voldoxan or Cymbalta or Mitrazapin cause, increase tinnitus? because Zoloft 100g in four days increased. what's the most safe sleeping drugs to use with tinnitus?

AskDocWeb: Although uncommon tinnitus is one of the possible side effects of Valdoxan (Agomelatine), likewise with Cymbalta (duloxetine). On the other hand, tinnitus is not listed at all in the side effects of Mirtazapine (Remeron).

Does Xarelto change smell perception?
Date: 10/17/2015
Im taking xarelto and tho its not on the list, ive been smelling something, close to a horrid body odor. Its driving me crazy. And probably my husband also. No one smells it but me. Has it ever been known to change smell perception? Please help...thank you.

AskDocWeb: Although Xarelto has been reported to sometimes cause unpleasant breath odor it is not known to change smell perception.

Is this normal?
Date: 11/29/2015
I have been taking Fosamax for 3 months to treat Osteoporosis. My sense of taste has changed dramatically. Everything I eat taste like baking soda and my mouth stays dry. I have lost my appetite. Is this normal?

AskDocWeb: It is not typical but it is one of the possible side effects of Fosamaz. A bad taste in the mouth often leads to loss of appetite. The problem with that is your body needs nourishment in order to maintain health. You might ask your doctor about Megestrol, a medication taken orally to enhance the appetite, preferably in the liquid form. Moreover, ask the doctor about taking a daily multivitamin.

Report - Page 2 - Page 3 - Page 4 - Page 5 - Page 6 - Last Page 7

If you find this page useful share it with others. Use the form below to add your feedback. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review below:


This website is protected by copyright 2002-2015 Askdocweb, Inc. All Rights Reserved. This is a layman's report and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page